Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 297, NWS Louisville, KY

July 13, 2016Bourbon County, Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 13, 2016, 11:35 PM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 11:35 PM EDT (03:35 UTC)
Expired
Jul 14, 2016, 12:00 AM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY

What was reported inside it

TimeReportWhereRemark
Jul 13, 11:40 PM EDTTSTM WND DMG3 W Cynthiana, KYROOF BLOWN OFF BUILDING ON AMMERMAN PIKE.
Jul 13, 11:45 PM EDTTSTM WND DMG2 Sw Oddville, KYMULTIPLE TREES DOWN ALL OVER THE COUNTY WITH MANY REPORTS ON THE EASTERN SIDE OF THE COUNTY.
Jul 13, 11:48 PM EDTTSTM WND DMGCynthiana, KYPOWER LINE DOWN ON WEST PLEASANT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 7:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WUUS53 KLMK 140335
SVRLMK
KYC017-097-181-140400-
/O.NEW.KLMK.SV.W.0297.160714T0335Z-160714T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 PM EDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NICHOLAS COUNTY IN CENTRAL KENTUCKY...
  HARRISON COUNTY IN CENTRAL KENTUCKY...
  NORTHWESTERN BOURBON COUNTY IN CENTRAL KENTUCKY...

* UNTIL MIDNIGHT EDT

* AT 1135 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CYNTHIANA... MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CYNTHIANA...BRECKINRIDGE...CONNERSVILLE...MORNING GLORY...
  COLVILLE...LAIR...BROADWELL...RUTLAND...VENUS AND HOOKTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3828 8440 3839 8447 3844 8451 3858 8426
      3858 8420 3857 8420 3856 8422 3855 8421
      3855 8416 3854 8416 3853 8418 3850 8418
      3850 8416 3849 8417 3849 8415 3848 8415
      3848 8413 3846 8410 3845 8405 3837 8403
TIME...MOT...LOC 0335Z 255DEG 33KT 3840 8438 

HAIL...0.75IN
WIND...60MPH
 
$$

SCHOETTMER
2 follow-up statements
419 
WWUS53 KLMK 140348
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 PM EDT WED JUL 13 2016

KYC017-097-181-140400-
/O.CON.KLMK.SV.W.0297.000000T0000Z-160714T0400Z/
NICHOLAS KY-HARRISON KY-BOURBON KY-
1148 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHWESTERN NICHOLAS...EASTERN HARRISON AND NORTHWESTERN BOURBON
COUNTIES...

AT 1148 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CYNTHIANA...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...MORNING GLORY...COLVILLE...LAIR...BROADWELL...VENUS...
HOOKTOWN...HEADQUARTERS...ODDVILLE AND CLAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3828 8440 3840 8433 3855 8416 3854 8416
      3853 8418 3850 8418 3850 8416 3849 8417
      3849 8415 3848 8415 3848 8413 3846 8410
      3845 8405 3837 8403
TIME...MOT...LOC 0348Z 255DEG 33KT 3843 8423 

HAIL...0.75IN
WIND...60MPH
 
$$

SCHOETTMER
910 
WWUS53 KLMK 140400
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT THU JUL 14 2016

KYC017-097-181-140410-
/O.EXP.KLMK.SV.W.0297.000000T0000Z-160714T0400Z/
NICHOLAS KY-HARRISON KY-BOURBON KY-
1200 AM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NICHOLAS...
EASTERN HARRISON AND NORTHWESTERN BOURBON COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3828 8440 3840 8433 3855 8416 3854 8416
      3853 8418 3850 8418 3850 8416 3849 8417
      3849 8415 3848 8415 3848 8413 3846 8410
      3845 8405 3837 8403
TIME...MOT...LOC 0358Z 255DEG 33KT 3843 8423 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:30 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 13, 9:30 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
930 PM EDT WED JUL 13 2016

...Forecast Update...
Issued 930 PM EDT Wed Jul 13 2016

Line of mid-level convection did do a job on killing some of the
instability over the area.  Still have a few pockets/stronger
elements within the line. Have trimmed a few counties from the
watch, behind the line. Will keep going on trimming as the line
heads east.

Issued 715 PM EDT Wed Jul 13 2016

Line of storms getting reinvigorated as it runs into an pocket of
available instability. Still unsure how it will handle the mid-level
moisture out ahead of the line, whether it work at weakening the
line or not. Either way, reports continue to come in with the line
and its fast forward motion. As such, we've coordinated a Severe
Thunderstorm Watch with SPC to cover where we expect the line to
march through. Updated products out shortly.

Issued 600 PM EDT Wed Jul 13 2016

Have a line of storms moving quickly toward the western edge of our
forecast area this hour. It should make it into Dubois county before
730 PM. An interesting feature popped up ahead of it this hour
though, on the latest visible satellite. Some mid level returns are
noted, which may help to stabilize the environment ahead of the
line. Those returns are just starting to show up on radar now. Will
be interesting to see how this feature affects the southern part of
the line. SPC mesoanalysis indicates a fairly unstable environment
for the line to progress through in just northwest of our forecast
area, in southwest Indiana.

Have fine-tuned the gridded forecast for pops. Bringing a better
chance for storms into Louisville later this evening. This change in
based on some of the higher-res models, like the HRRR, which have
been persistent in bringing the line east into our area.

.SHORT TERM (Now through Thursday Night)...
Issued at 310 PM EDT Wed Jul 13 2016

A hot and humid low-level air mass remains in place across the Ohio
Valley, currently sending Heat Indices to around 100 over central
and western parts of the forecast area.  The only good thing about
the heat right now is that it's even warmer aloft.  A mid-level cap
is currently preventing explosive convective growth, with cumulus
remaining flat. Should a storm manage to break this cap, though,
MLCAPEs in excess of 3500 J/kg prevail. In other words, the current
airmass doesn't support a high potential for a lot of storms, but if
any DO break the cap, the threat for severe will definitely be there
(hence the SPC slight risk straddling the Ohio River).  The primary
threat for any storms that make it through the cap will be high
winds, since the warm, moist thermal profile limits the large hail
threat and winds don't support tornadoes.

All of the above having been said, a large squall line making its
way across Missouri this afternoon is heading east at the moment.
The short range models models are in fairly good agreement with
keeping this north of the Ohio River this evening, but disagree on
just how far north.  The bottom line is that Indiana counties will
have the best chance of storms this evening, with decreasing chances
as you head south.

General - a.k.a non-severe - thunderstorm chances will spread across
all of central KY and southern IN overnight and on Thursday as
additional short-wave ripples in the upper flow persist. Weaker
instability aloft through the period means hail and strong winds
will not be likely with these, but tropical-like downpours will be
possible with any storms.

Temperatures will only dip into the lower to mid 70s for lows both
tonight and Thursday night, while most highs Thursday top out around
90.

.LONG TERM (Friday through Wednesday)...
Issued at 310 PM EDT Wed Jul 13 2016

A subtle change in the upper level pattern over the U.S. is in
store for the extended period.  Heading into next week, the Ohio
Valley will see a slight break in the heat as the 500 mb pattern
transitions from a nearly zonal flow today to a high amplitude ridge
over the Great Plains by day 7. With the amplification of the ridge
to the west, the region will have a northwest component to the upper
air flow, resulting in a reduction of SFC-500 mb thicknesses that
will translate into highs in the mid 80s for the weekend.  As the
upper ridge widens and intensifies however, warmer air will return,
sending daytime highs back into the 90s for the start of the work
week. The down side of a ridge centered that far west is that we'll
be along the northwest flow "ring of fire" - a climatological stormy
area known for nocturnal MCS development and poor handling by the
models.

In a nutshell, what all of the above means is a hot, humid, and
unsettled weather pattern for the week. While dewpoints in the upper
60s to mid 70s will keep it sweaty, daytime highs limited to the mid
80s to lower 90s will only result in Heat Indices in the upper 90s
for the most part, limiting the likelihood of heat advisories or
warnings.

&&

.AVIATION (00Z TAF Update)...
Issued at 715 PM EDT Wed Jul 13 2016

Have some light rains headed toward SDF now, but a meatier line of
storms will move through within the first hour or two of the TAF
time, with gusts to 30 knots, if not more, looking more likely. This
line should not be as strong by the time it gets to LEX/BWG, but
have some wind gusts in each a little later. Overnight, a omplex of
storms over central Missouri now may try and sneak into BWG's area,
but in a weaker state, given the potential for this first wave to
eat up some instability. After that will watch for residual low
ceilings and then potential for new showers/storms Thursday, but the
focus in this set of TAFs is the initial line.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........RJS
Short Term.....JBS
Long Term......JBS
Aviation.......RJS
Hazardous weather outlook, Jul 13, 10:29 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT WED JUL 13 2016

INZ076>079-083-084-089>092-KYZ023>027-030>032-041>043-046>049-
053>057-061>067-070>078-081-082-150230-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-OLDHAM-TRIMBLE-
FAYETTE-BOURBON-NICHOLAS-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-
MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-
SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...LOUISVILLE...LA GRANGE...
BEDFORD...MILTON...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1029 PM EDT WED JUL 13 2016 /929 PM CDT WED JUL 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THROUGH THE
OVERNIGHT HOURS. THE MAIN THREATS WILL BE CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS
THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO REPORT ANY DAMAGE FROM STORMS.

KYZ028-029-033>040-045-150230-
HARDIN-BULLITT-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-
WOODFORD-NELSON-
INCLUDING THE CITIES OF...ELIZABETHTOWN...SHEPHERDSVILLE...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...BARDSTOWN
1029 PM EDT WED JUL 13 2016

...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER
CENTRAL KENTUCKY. THESE STORMS COULD BECOME VERY STRONG, WITH
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS
THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO REPORT ANY STRONGER WIND GUSTS AS WELL AS
DAMAGE FROM THOSE WINDS TONIGHT.

JBS/RJS

In the hours before

Special weather statement, Jul 13, 10:21 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT WED JUL 13 2016

KYZ030-034-038-140245-
JEFFERSON-SHELBY-SPENCER-
1021 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JEFFERSON...
NORTHWESTERN SPENCER AND CENTRAL SHELBY COUNTIES...

AT 1021 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
TAYLORSVILLE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...SIMPSONVILLE...MIDDLETOWN HEIGHTS...FISHERVILLE...
CONNER...MONTCLAIR...RIVALS...JOYES...ELK CREEK AND ROUTT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3829 8509 3808 8516 3809 8547 3810 8547
      3810 8544 3811 8543 3812 8543 3809 8551
      3809 8556 3822 8546
TIME...MOT...LOC 0221Z 266DEG 38KT 3815 8539

SCHOETTMER
Special weather statement, Jul 13, 10:43 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 PM EDT WED JUL 13 2016

KYZ034-035-039-040-140315-
FRANKLIN-WOODFORD-SHELBY-ANDERSON-
1043 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN...CENTRAL
SHELBY...NORTHWESTERN WOODFORD AND NORTHEASTERN ANDERSON COUNTIES...

AT 1043 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SHELBYVILLE... MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKFORT...SHELBYVILLE...BRYANT...HATTON...HARRISONVILLE...
BIG EDDY...AVENSTOKE...PEYTONA...GRAEFENBURG AND HOOPER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3828 8483 3806 8483 3809 8523 3810 8527
      3822 8529
TIME...MOT...LOC 0243Z 272DEG 37KT 3816 8521

SCHOETTMER
Special weather statement, Jul 13, 11:03 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EDT WED JUL 13 2016

KYZ035-036-140330-
FRANKLIN-SCOTT-
1103 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND
NORTHWESTERN SCOTT COUNTIES...

AT 1103 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
FRANKFORT...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...STAMPING GROUND...SADIEVILLE...BRYANT...JOSEPHINE...
DUVAL...BIDDLE...LONGLICK...HARVIELAND AND MINORSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3847 8455 3845 8453 3824 8452 3822 8496
      3837 8491 3835 8489 3836 8484 3834 8479
      3835 8475 3837 8471 3849 8455
TIME...MOT...LOC 0303Z 260DEG 32KT 3834 8485

SCHOETTMER
Special weather statement, Jul 13, 11:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1114 PM EDT WED JUL 13 2016

KYZ035-036-039>041-140345-
FRANKLIN-WOODFORD-SCOTT-FAYETTE-ANDERSON-
1114 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...SOUTHERN
FRANKLIN...SOUTHWESTERN SCOTT...NORTHERN WOODFORD AND NORTHEASTERN
ANDERSON COUNTIES...

AT 1114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRANKFORT...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...FRANKFORT...VERSAILLES...MIDWAY...STAMPING
GROUND...BON AIR HILLS...JETT...BIG EDDY AND MILLVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3808 8505 3827 8491 3834 8449 3805 8453
TIME...MOT...LOC 0314Z 267DEG 36KT 3817 8490

SCHOETTMER
Special weather statement, Jul 13, 11:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT WED JUL 13 2016

KYZ035>037-043-140345-
FRANKLIN-SCOTT-HARRISON-NICHOLAS-
1122 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS...
HARRISON...EAST CENTRAL FRANKLIN AND CENTRAL SCOTT COUNTIES...

AT 1122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
CYNTHIANA...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...BRECKINRIDGE...STAMPING GROUND...SADIEVILLE...BERRY...
MORNING GLORY...COLVILLE...LAIR...BROADWELL AND VENUS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3835 8416 3837 8419 3834 8424 3825 8480
      3840 8468 3848 8457 3851 8449 3854 8448
      3853 8446 3854 8443 3857 8441 3858 8420
      3856 8422 3855 8421 3855 8416 3850 8418
      3850 8416 3849 8417 3845 8405 3837 8404
TIME...MOT...LOC 0322Z 253DEG 45KT 3840 8449

SCHOETTMER
Local storm report, Jul 13, 11:33 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     3 SSE SHELBYVILLE       38.18N 85.21W
07/13/2016                   SHELBY             KY   911 CALL CENTER

            TREES DOWN ALONG MT. EDEN ROAD IN THE AREA
            OF HOOPER STATION AND MCMAKIN-MCMULLEN.

&&

KDW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:18 PM EDTSpecial Weather StatementLMKOldham42 min
Jul 13, 9:46 PM EDTSpecial Weather StatementLMKHenry, Trimble44 min
Jul 13, 10:21 PM EDTSpecial Weather StatementLMKShelby24 min
Jul 13, 10:43 PM EDTSpecial Weather StatementLMKFranklin32 min
Jul 13, 10:52 PM EDTSevere Thunderstorm WarningLMKFranklin, Shelby23 min
Jul 13, 11:03 PM EDTSpecial Weather StatementLMKFranklin, Scott27 min
Jul 13, 11:14 PM EDTSpecial Weather StatementLMKFranklin, Scott31 min
Jul 13, 11:22 PM EDTSpecial Weather StatementLMKHarrison, Scott23 min
Jul 13, 11:52 PM EDTSpecial Weather StatementLMKNicholas23 min
Jul 13, 11:54 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Woodford36 min
Jul 14, 12:08 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine37 min
Jul 14, 12:15 AM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas30 min
Jul 14, 10:30 AM EDTSpecial Weather StatementLMKOhio30 min
Jul 14, 10:34 AM EDTSevere Thunderstorm WarningLMKOhio26 min
Jul 14, 11:05 AM EDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Ohio, Warren55 min
Jul 14, 12:32 PM EDTSpecial Weather StatementLMKClark, Garrard, Jessamine, Madison58 min
Jul 14, 12:35 PM EDTSpecial Weather StatementLMKAdair, Allen, Barren, Green, Hart, Metcalfe and 3 more55 min
Jul 14, 1:24 PM EDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren36 min
Jul 14, 1:40 PM EDTAreal Flood AdvisoryLMKAllen, Logan, Simpson, Warren3 hr
Jul 14, 2:46 PM EDTSpecial Weather StatementLMKMadison44 min
Jul 14, 2:48 PM EDTSpecial Weather StatementLMKNicholas27 min
Jul 14, 3:00 PM EDTSpecial Weather StatementLMKMadison30 min
Jul 14, 3:06 PM EDTSpecial Weather StatementLMKBoyle24 min
Jul 14, 3:08 PM EDTSpecial Weather StatementLMKHancock37 min
Jul 14, 3:32 PM EDTSpecial Weather StatementLMKGarrard, Madison43 min
Jul 14, 4:32 PM EDTSpecial Weather StatementLMKMeade28 min
Jul 14, 4:48 PM EDTSpecial Weather StatementLMKBreckinridge27 min
Jul 14, 5:29 PM EDTSpecial Weather StatementLMKOhio31 min
Jul 14, 5:56 PM EDTSpecial Weather StatementLMKGrayson34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.